Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 35, NWS Lake Charles, LA

April 2, 2012Rapides Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 2, 2012, 12:19 PM CDT for Rapides Parish, Louisiana. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2012, 12:19 PM CDT (17:19 UTC)
Expired
Apr 2, 2012, 1:04 PM CDT
In force
45 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

County Rapides Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 2, 12:35 PM CDTTSTM WND DMGAlexandria, LATREES DOWN IN THE CHARLES PARK AREA OF ALEXANDRIA AND IN BALL. REPORT RELAYED THROUGH KALB-TV FACEBOOK PAGE.
Apr 2, 12:49 PM CDTHAIL 0.25Woodworth, LARAPIDES EMERGENCY MANAGER REPORTS PEA SIZED HAIL IN WOODWORTH
Apr 2, 12:49 PM CDTHAIL 0.51 Nw Alexandria, LATRAINED SPOTTER REPORTED PEA TO DIME SIZED HAIL IN ALEXANDRIA AT INTERSECTION OF MACARTHUR DRIVE AND RAPIDES AVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 10:10 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3588 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3588 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
441 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

974 
WUUS54 KLCH 021719
SVRLCH
LAC079-021815-
/O.NEW.KLCH.SV.W.0035.120402T1719Z-120402T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1219 PM CDT MON APR 2 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL RAPIDES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES...ALEXANDRIA INTERNATIONAL AIRPORT...PINEVILLE...
  HINESTON...GLENMORA...BOYCE...ALEXANDRIA...

* UNTIL 115 PM CDT

* AT 1219 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...OVER GLENMORA...MOVING NORTHEAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELMER BY 1225 PM CDT...
  OTIS BY 1235 PM CDT...
  GARDNER BY 1245 PM CDT...
  ALEXANDRIA AND ALEXANDRIA INTERNATIONAL AIRPORT BY 1255 PM CDT...
  BOYCE BY 100 PM CDT...
  PINEVILLE BY 105 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY
AFTERNOON FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3146 9270 3144 9268 3141 9268 3140 9262
      3146 9232 3147 9224 3095 9248 3100 9281
      3150 9272 3150 9268
TIME...MOT...LOC 1719Z 198DEG 24KT 3106 9255

$$

07
1 follow-up statement
843 
WWUS54 KLCH 021804
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
104 PM CDT MON APR 2 2012

LAC079-021813-
/O.CAN.KLCH.SV.W.0035.000000T0000Z-120402T1815Z/
RAPIDES LA-
104 PM CDT MON APR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RAPIDES PARISH IS
CANCELLED...

THE THUNDERSTORM NEAR PINEVILLE HAS WEAKENED AND IS NO LONGER 
SEVERE. PEA TO NICKLE SIZE HAIL AND WIND GUSTS TO 45 MPH WILL STILL 
BE POSSIBLE WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY
AFTERNOON FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3146 9270 3144 9268 3141 9268 3140 9262
      3146 9232 3147 9224 3095 9248 3100 9281
      3150 9272 3150 9268
TIME...MOT...LOC 1803Z 198DEG 24KT 3136 9243

$$

RUA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 7:32 AM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, Apr 2, 7:32 AM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
732 AM CDT MON APR 2 2012

.DISCUSSION...
12Z TAFS

&&

.AVIATION...
A FEW SHOWERS AND MINOR REDUCTIONS IN VISIBILITY WERE SEEN THIS
MORNING BUT LIFT APPEARED TO BE STRONG ENOUGH TO PREVENT ANY
SIGNIFICANT FOG FROM DEVELOPING.

A PERSISTANT MCS CONTINUES TO PUSH EAST ACROSS COASTAL PORTIONS
OF TEXAS THIS MORNING. EXPECT THIS ACTIVITY TO REACH OUR AREA
LATER THIS MORNING AND BEGIN IMPACTING TERMINALS FROM WEST TO
EAST. EXACT TIMING OF THUNDERSTORM ACTIVITY IS SOMEWHAT UNCERTAIN
BUT BASED ON MOVEMENT OVER THE LAST SEVERAL HOURS...EXPECT BPT TO
BEGIN SEEING EFFECTS BY 15Z.

SOME PRECIPITATION LOADING HAS BEEN NOTED WITH SHOWERS AND
THUNDERSTORMS EARLIER THIS MORNING. THE THREAT FOR DOWNBURSTS
WILL EXIST AT ALL SITES IN AND AROUND DEVELOPING THUNDERSTORMS. IN
ADDITION THE THREAT WILL EXIST FOR THE DEVELOPMENT OF HAIL.

BY LATE THIS EVENING A BREAK IN THE ACTIVITY IS EXPECTED. SOME
GUIDANCE ATTEMPTS TO DEVELOP FOG BY EARLY TOMORROW MORNING BUT
GIVEN THEIR DISAGREEMENT I OPTED TO HOLD OFF FOR THE TIME BEING.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LOOKS TO BE IN STORE
FOR TUESDAY AS AN UPPER LOW PUSHES OUT OF THE DESERT SOUTHWEST AND
INTO THE PLAINS.

&&

66

.PREV DISCUSSION... /ISSUED 511 AM CDT MON APR 2 2012/

DISCUSSION...
LATEST WATER VAPOR SATELLITE IMAGERY/UPPER AIR ANALYSIS SHOWED A
DIGGING UPPER TROF ACROSS THE WESTERN CONUS...WITH A DOWNSTREAM
RIDGE STRETCHING FROM THE UPPER MIDWEST INTO THE NORTHEAST GULF
COAST REGION. A SMALL AND RELATIVELY WEAK MID/UPPER LOW WAS NOTED
AHEAD OF THE WRN CONUS TROF OVER SE TX...IN THE GENERAL VICINITY
OF COLLEGE STATION.

SHORT TERM FORECAST PRESENTS QUITE A CONUNDRUM AS IT IS DOMINATED
BY MESOSCALE FEATURES WHICH HAVE EITHER BEEN POORLY INITIALIZED
OR MISSED COMPLETELY BY HIGH RESOLUTION MODELS AND
ENSEMBLES...NEVERMIND THEIR GLOBAL COUSINS.

A NWD PROPAGATING GRAVITY WAVE FROM CONVECTIVE ACTIVITY THAT
DECAYED OVER THE GOMEX YESTERDAY HAS SERVED AS A FOCUS FOR
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS AND
ADJACENT COUNTIES/PARISHES THIS MORNING. THE 4KM WRF DID SHOW THIS
ACTIVITY...BUT WAS TOO FAST AND MAINTAINED IT TOO FAR
INLAND...ITS 09Z DEPICTION HAVING A BROKEN LINE OF CONVECTION
STRETCHING FROM JASPER TO ALEXANDRIA. IT APPEARS TO BE DOING A
LITTLE BETTER WITH THE LINE OF CONVECTION WEST OF CORPUS...BUT IN
THIS CASE SEEMS A BIT SLOW. THE SREF FARED BETTER WITH THE
ACTIVITY OFF OUR COAST...BUT IS COMPLETELY MISSING THE CONVECTION
OVER S TEXAS.

IN ANY CASE...COVERAGE/INTENSITY CLOSER TO HOME HAS DECREASED A
BIT PER RADAR AND SATELLITE IMAGERY...AND THIS IS WHERE THE
DIFFICULTIES BEGIN. THE SREF AND GLOBAL MODELS SUGGEST THAT
COVERAGE SHOULD BE ON THE INCREASE...WHILE THE HREF AND 4KM WRF
INDICATE A RELATIVE LULL IN ACTIVITY UNTIL LATE THIS MORNING INTO
THE AFTERNOON AS THE S TX CONVECTION HEADS TWD THE ENE.  MY GUESS
IS THAT SOMETHING IN BETWEEN WILL PLAY OUT...WITH AT LEAST SOME
ACTIVITY CONTINUING THROUGH THE MORNING HOURS...WHILE MORE ROBUST
AND WIDESPREAD CONVECTION OCCURS THIS AFTERNOON...EITHER FROM THE
S TX CONVECTION OR FROM NEW/ADDITIONAL DEVELOPMENT AHEAD OF THE
MID/UPPER LOW...WHICH IS PROGGED TO KICK OUT TO THE NORTHEAST
AHEAD OF THE DIGGING WEST COAST TROF. BOTTOM LINE IS THE LIKELY
POPS I INHERITED WILL BE MAINTAINED AS IS.

DECENT INSTABILITY AND MARGINALLY SUFFICIENT SHEAR PROGS HAVE
PROMPTED SPC TO OUTLINE A GOOD PART OF THE AREA IN A SLIGHT RISK
OF SEVERE WEATHER FOR TODAY. DAMAGING WINDS AND/OR LARGE HAIL
WOULD BE THE PRIMARY SEVERE WEATHER HAZARDS. GIVEN THE OVERALL LOW
DEGREE OF CONFIDENCE IN EXACTLY WHAT WILL TRANSPIRE...I HAVE HELD
SEVERE WORDING OUT OF THE ZFP FOR THE TIME BEING.

A BRIEF BREAK IN SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED
TONIGHT IN THE WAKE OF THE MID/UPPER LOW...BEFORE CHANCES START TO
RAMP UP AGAIN TUESDAY AS SYNOPTIC SCALE LIFT INCREASES WITH THE
APPROACH OF THE WRN CONUS TROF...WHICH IS PROGGED TO CUT OFF TODAY
OVER THE FOUR CORNERS AND MEANDER SLOWLY EASTWARD TWD THE TX/OK
PANHANDLES BY TUESDAY. THE PROBABILITY WILL INCREASE FURTHER LATE
TUESDAY INTO WEDNESDAY AS THE LOW LIFTS OUT INTO THE PLAINS AND
ITS ASSOCIATED SFC BOUNDARY MOVES INTO THE REGION.

DRIER AIR IS PROGGED TO MOVE INTO THE AREA FROM WEST TO EAST IN
THE WAKE OF THIS FEATURE...THOUGH THIS IS WHERE THE GLOBAL MODELS
BEGIN TO DIVERGE A BIT...WITH THE GFS MAINTAINING AN ACTIVE MOIST
TONGUE OVER THE SOUTHERN HALF OR SO OF THE AREA INTO
THURSDAY...WHILE THE ECMWF DRIES US OUT. FOR NOW WILL HANG
ONTO SILENT 10S AND CONTINUE TO MONITOR TRENDS. THIS MODEL
DIVERGENCE CONTINUES TO GROW HEADING THROUGH THE REST OF THE
WEEK...WITH THE GFS HOLDING A RIDGE OVER THE SE CONUS INTO EARLY
NEXT WEEK WHILE THE ECMWF QUICKER TO BREAK IT DOWN. CHANGES WERE
KEPT TO A MINIMUM.

MARINE...
A DOME OF HIGH PRESSURE ACROSS THE EASTERN GULF OF MEXICO WILL
MAINTAIN A SOUTHERLY WIND REGIME ACROSS THE NORTHWEST GULF OF
MEXICO. PASSING DISTURBANCES ALOFT WILL SET OFF SHOWERS AND
THUNDERSTORMS OVER THE NEXT FEW DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  81  69  83  69  83 /  60  20  40  50  40
KBPT  82  69  81  70  83 /  60  20  40  50  30
KAEX  81  65  83  66  81 /  60  30  40  50  30
KLFT  82  68  84  68  82 /  60  20  40  40  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 2, 5:38 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
538 AM CDT MON APR 2 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
031045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
538 AM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE OUTLOOK AREA TODAY. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY
AND WEDNESDAY AS A SLOW MOVING UPPER LEVEL STORM SYSTEM MOVES
THROUGH THE PLAINS. NO ORGANIZED SEVERE WEATHER IS EXPECTED EITHER
DAY AT THIS TIME...THOUGH THERE IS A LEAST A VERY LOW RISK.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS POSSIBLE TODAY.

GMZ430-432-435-450-452-455-470-472-475-031045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
538 AM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE OUTLOOK AREA TODAY. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY
AND WEDNESDAY AS A SLOW MOVING UPPER LEVEL STORM SYSTEM MOVES
THROUGH THE PLAINS. NO ORGANIZED SEVERE WEATHER IS EXPECTED EITHER
DAY AT THIS TIME...THOUGH THERE IS A LEAST A VERY LOW RISK.

.SPOTTER INFORMATION STATEMENT...
MARINE INTERESTS SHOULD BE ALERT FOR THUNDERSTORM ACTIVITY
TODAY...AND BE PREPARED TO SEEK SAFE HARBOR SHOULD SPECIAL MARINE
WARNINGS BE ISSUED.

13

In the hours before

Local storm report, Apr 2, 10:59 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1059 AM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     MARINE TSTM WIND 21 SW ROCKEFELLER WILDL 29.43N 92.97W
04/02/2012  M44 MPH          GMZ452             LA   AWOS

            OIL PLATFORM KCMB REPORTED WIND GUST TO 37 KNOTS.

&&

JRUA
Local storm report, Apr 2, 11:02 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1102 AM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             2 N MOSS BLUFF          30.33N 93.20W
04/02/2012  E0.25 INCH       CALCASIEU          LA   PUBLIC

            PUBLIC CALLED TO REPORT PEA SIZED HAIL FALLING IN MOSS
            BLUFF.

&&

RDEAL
Local storm report, Apr 2, 11:27 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1127 AM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     TSTM WND DMG     NEWTON                  30.85N 93.76W
04/02/2012                   NEWTON             TX   LAW ENFORCEMENT

            NEWTON SHERIFF REPORT MULTIPLE TREES DOWN IN DOWNTOWN
            NEWTON. THERE ARE TREES DOWN NEAR MELODY LANE AND ALSO
            SHADY ACRES.

&&

RDEAL
Special weather statement, Apr 2, 11:27 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1127 AM CDT MON APR 2 2012

LAZ027-028-030>033-042>044-052-053-074-TXZ260-021730-
NORTHERN NEWTON TX-ST. LANDRY LA-RAPIDES LA-LAFAYETTE LA-
EVANGELINE LA-BEAUREGARD LA-ALLEN LA-ACADIA LA-VERNON LA-
JEFFERSON DAVIS LA-VERMILION LA-IBERIA LA-EAST CAMERON LA-
1127 AM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY...SIGNIFICANT
WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...LAFAYETTE...EVANGELINE...
BEAUREGARD...ALLEN...ACADIA...VERNON...JEFFERSON DAVIS...VERMILION...
IBERIA AND CAMERON PARISHES UNTIL 1230 PM CDT...

AT 1122 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF BROOKELAND TO TOLEDO BEND DAM TO DRY CREEK TO KLONDIKE
TO 31 MILES SOUTHWEST OF FRESHWATER CITY...MOVING NORTHEAST AT 35
MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  PECAN ISLAND...OBERLIN...NEW LLANO AND MORSE BY 1135 AM...
  WRIGHT...CRAVENS...LEESVILLE AND EGAN BY 1140 AM...
  LYONS POINT AND FULLERTON BY 1145 AM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM MONDAY
AFTERNOON FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3114 9253 3044 9207 2978 9201 2972 9213
      2963 9211 2962 9199 2952 9198 2958 9211
      2953 9227 2957 9259 3006 9265 3069 9305
      3111 9359 3116 9380 3117 9380 3117 9358
      3128 9354 3137 9339 3135 9295 3143 9286

RUA
Local storm report, Apr 2, 11:32 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1132 AM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     TSTM WND DMG     BLEAKWOOD               30.69N 93.82W
04/02/2012                   NEWTON             TX   LAW ENFORCEMENT

            NEWTON COUNTY SHERIFF REPORT TREES DOWN IN BLEAKWOOD WEST
            OF HWY 190

1104 AM     TSTM WND DMG     BURKEVILLE              31.00N 93.67W
04/02/2012                   NEWTON             TX   LAW ENFORCEMENT

            NEWTON SHERIFF REPORT TREES DOWN IN BURKEVILLE ALONG FARM
            TO MARKET 1415

&&

RDEAL
Local storm report, Apr 2, 11:54 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1154 AM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 AM     TSTM WND DMG     ORANGEFIELD             30.08N 93.86W
04/02/2012                   ORANGE             TX   EMERGENCY MNGR

            ORANGE EMERGENCY MANAGER REPORTS TREES SNAPS WITH 3 OR 4
            HOUSES WITH MINOR TO MODERATE DAMAGE ON 4TH STREET.

&&

RDEAL

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:22 AM CDTSpecial Marine WarningLCH68 min
Apr 2, 9:07 AM CDTSpecial Marine WarningLCH53 min
Apr 2, 9:44 AM CDTSpecial Marine WarningLCH61 min
Apr 2, 10:31 AM CDTSpecial Marine WarningLCH59 min
Apr 2, 10:37 AM CDTSpecial Weather StatementLCHBeauregard, Calcasieu, Cameron, Jefferson Davis53 min
Apr 2, 11:17 AM CDTSpecial Marine WarningLCH58 min
Apr 2, 11:27 AM CDTSpecial Weather StatementLCHAcadia, Allen, Evangeline, Lafayette, Vermilion, Vernon63 min
Apr 2, 11:55 AM CDTSpecial Marine WarningLCH65 min
Apr 2, 12:36 PM CDTSpecial Weather StatementLCHAvoyelles, Iberia, Lafayette, Saint Landry54 min
Apr 2, 12:59 PM CDTSpecial Marine WarningLCH61 min
Apr 2, 1:21 PM CDTSpecial Weather StatementLCHAvoyelles, Iberia, Saint Martin, St. Mary39 min
Apr 2, 1:57 PM CDTSpecial Weather StatementLCHSaint Martin, St. Mary63 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.